I have been on ads for 20 years now (including prozac) and I do
think it has affected my short term memory. I also have a hard
time concentrating but the depression is worse than both of
these combined so I just put up with it. best wishes to you,
Hello, I went on prozac and then my life totally changed and I felt great. So I went off of it. but then in the past few months I got depressed again. I'm thinking I should go back on it.
Thanks for replying, I know what you mean, the depression is worse then loosing your memory, I have my good days when I do feel alert, but somedays I am just in a fog, I really do think it is the medication, but I am not going to get off of it. And sometimes it's better to not know what is going on around you - lol
Yes I think you should go back on it too - sometimes it really is a chemical imbalance causing the depression, because when I went off of prozac there was nothing going on with me that would have made me depressed but once the medication was out of my system the depression came back, so I figured why mess with something that is working. Except for this forgetfulness I really don't have any other side effects.
I have been on anti-depresants for 20yrs!! and for 16 of them Prozac!! i dont know how i'm still alive suffering depression for all of my life but I too cannot function normally without Prozac. I do sometimes deteriorate and i wonder if it even works anymore but i would rather take a tablet for the rest of my life and function than totally be in despair of depressive illness. It hasnt done anything so far to me so i think i would just continue taking it like myself.
I hope this is of some use to you.
I HAVE BEEN TAKING FLUOXETINE FOR 20 YEARS..I HAVE GONE FROM 20 MG PER DAY TO 50MG....WHEN IT WAS INCREASED AN ADDITIONAL 10MG LAST WEEK..I DEVELOPED TREMORS.....I HAVE DAMAGE TO MY HEART MUSCLE....I STRONGLY BELIEVE IT IS CAUSED BY PROZAC BECAUSE WHEN I FIRST BEGAN TO TAKE IT IN 1991..I HAD RAPID HEART ISSUES..SO THEY ADDED KLONOPIN TO THE PROZAC....IF THEY REMOVE THE KLONOPIN I FEEL AS THOUGH MY SKIN IS CRAWLING.....INADDION THERE ARE MANY BRAIN LESIONS FOUND WITH NO EXPLANATION....SINCE 2008 MRI....
MY TSH ( THYROID LEVEL IS WITHIN RANGE BUT ON THE BOTTOM OF THE RANGE..I KNOW THIS IS DUE TO THE LONG TERM USE..SO NOW I WILL HAVE TO TAKE SYNTHROID.....WHEN WILL IT STOP.